MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442963
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: pch, pci.Investigation summary: the complaint investigation for discrepant results with the bd max¿ enteric bacterial panel kit (ref.442963) from lot 5044742 was performed by the review of the manufacturing records, retain material testing, review of customer¿s data and verification of complaints history.The review of quality control records of bd max¿ enteric bacterial panel (ebp) kit lot 5044742 revealed no anomalies that could explain the customer¿s discrepant results.Retain material of bd max¿ ebp kit lot 5044742 was tested the results were as expected.Customer provided two reports of runs 2982 and 2984 from instrument ct1889 for investigation.Customer complained about discrepant results for the salm target.In one instance, the sample gave a negative result for the salm target, associated to a late, but valid ct, for the internal control (ic) target in top position of the cartridge, while being unresolved (unr) in the bottom position of the cartridge (bd max¿ ext enteric bacterial panel (xebp)).Upon repeat of this sample from a new sample buffer tube (sbt), a positive salm target result was obtained.Customer questions why the assay algorithm considered one of the ic target in the initial test, which has a late ct, as valid (top position), while the other ic target is unr (bottom position).Affected samples were identified in positions a11 (run 2982) and b11 (run 2984).Limited pcr curves adjudication was performed for the curves in top position of the cartridge and revealed no amplification in the vic channel (salm target) for sample a11, and late and low amplification in the cy5.5 channel (ic target) that reached the threshold to give a valid result.In the bottom position of the cartridge, no amplification was observed, for all the channels.A negative result for the salm target was the expected result in such a case, as well as unr results for xebp targets, without anomaly, since the validity of the results is determined based on a per master mix basis.The assays algorithm was designed this way and performed as expected.An inhibitory sample is suspected of being the cause of the issue.Based on the xebp package insert instructions (pi; (b)(4)), when a complete or partial unr result is obtained, a repeat test must be performed, which will include the ebp assay, regardless of its ic target result.Moreover, in the event of discrepant results occurring during a repeat test, any positive result must be retained.As a result, sample b11 (repeat from new sbt), which showed sigmoidal amplification curves in the vic (salm target) and cy5.5 (ic target) channels, obtained a positive salm target result in the repeat test and should be considered as the final result.Based on the investigation and information provided, no reagents issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric bacterial panel kit from lot 5044742.The root cause was not identified, and bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no trend was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description
It was reported that during use of bd max¿ enteric bacterial panel, a false negative salmonella patient result was obtained.The first max test was salmonella negative, and the repeat max test was salmonella positive.There was no report of patient impact.

Brand Name
BD MAX¿ ENTERIC BACTERIAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23706462
Report Number3007420875-2025-00224
Device Sequence Number10691207
Product Code OOI
UDI-Device Identifier00382904429638
UDI-Public(01)00382904429638(17)260926(10)5044742
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K214122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/26/2026
Device Catalogue Number442963
Device Lot Number5044742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown